New Jersey, 2023

Flash Flooding in New Jersey, July 4, 2023

July 4, 2023 · NWS OKX · 6 events in 1 county or zone

A stalled frontal boundary over the area provided a focus for convection to develop in the afternoon on July 4th. 8-2 allowed thunderstorms that developed along the stationary front to slowly drift southward while producing torrential rainfall rates of 1-2 per hour.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A stalled frontal boundary over the area provided a focus for convection to develop in the afternoon on July 4th. CAPE values of greater than 2000 J/kg and PWAT values near 1.8-2 allowed thunderstorms that developed along the stationary front to slowly drift southward while producing torrential rainfall rates of 1-2 per hour. Some areas saw 1-3 of rain over a 1 to 3 hour period which produced localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 4, 12:24 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 4, 12:24 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
124 PM EDT Tue Jul 4 2023

.SYNOPSIS...
A slow moving front will pass through the region today.
Generally hot and fair weather will then follow through
Thursday. A cold front slowly approaches from the west late in
the week and likely stalls over or near the area through the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
***Flood Watch issued for much of the area through 7pm***

Upper trough axis, just to the west in the AM, will slide
through the region during the afternoon, and east in the
evening. At the surface, a trough lies in vicinity of NYC/NJ
metro into S CT this morning, which will slowly work east
through the afternoon.

Multiple W to E oriented CU fields already starting to fire in
a marginal to moderately unstable environment with lack of CIN,
marginal deep layer shear, 10-13kft warm cloud layer, PWATS of
2", storm motion around 20kt with likely training along
boundaries.

This forcing and environment should be conducive to localized
to scattered areas of flash flooding through this afternoon due
to multiple foci for convective initiation and widespread
convective coverage and interaction. See hydro section for more
rainfall details.

An isolated strong to severe thunderstorm is possible in this
environment as well this afternoon.

Shower and tstms activity is expected to slide south and east of
the region between 5 and 8pm from NW to SE, with drying
conditions for this evening.

The bl cools and forcing exits early this eve, so a mainly dry
night is expected attm. Clearing from west to east with
subsidence and dry air advection.

Temps generally near seasonable today into tonight with muggy
conditions.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Mainly hot with little to no pcpn thru the period. Some isold
tstms could initiate during peak heating and bleed swd into the
cwa late on Wed, but the coverage and probability are too low
to include in the fcst attm. Did include slight chances for wrn
areas Thu aftn and eve with the next upr trof approaching.

Based on h85 temps around 18C, blended in the warmer MAV with
the NBM for high temps. Otherwise, the NBM was used with the
usual adjustments for overnight lows.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Stuck fairly close to the NBM/previous forecast with little change
in the extended.

Heights start to fall aloft with the approach of a weakening trough
on Friday. The flow may actually be more zonal by Saturday night. An
associated cold front will approach and then likely stall over or
near the area over the weekend. With the approach of the front,
slight chance to chance PoPs are currently forecast from Friday
afternoon through early next week. Not expecting a washout at all
and timing of the front/where it stalls needs to be ironed out.
Temperatures Friday through the start of next week will be a bit
lower, with highs more in the low to mid 80s. Lows the entire long
term period will be well above normal, with temperatures only
bottoming out in the lower 70s to upper 60s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A frontal boundary slowly moves southward across the terminals
through this evening.

Showers and thunderstorms are likely this afternoon. The first
round near the NYC metro has weakened, but multiple clusters of
showers and thunderstorms will move across the region this
afternoon. Brief MVFR or IFR is possible with locally heavy
rainfall and brief gusty winds. The showers/storms should push
south and east of the area and diminish early this evening.

Otherwise, VFR conditions are expected outside of showers/storms
this afternoon. Mainly VFR is forecast tonight into Wednesday,
but some local MVFR or IFR is possible at outlying terminals.
KGON could go down to LIFR early Wednesday morning

Exact wind direction is uncertain this afternoon with the
frontal boundary and convective outflow boundaries in the area.
Wind speeds outside of thunderstorms are likely to stay below 10
kt. Winds should start to become NW or N late afternoon and
early evening before becoming light and/or variable tonight. A
light NE wind becomes S-SE Wednesday afternoon.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Multiple lines or clusters of showers and thunderstorms this
afternoon. The tempo for gusty N winds is for a brief wind gust
occurring with any shower or thunderstorm. Prevailing winds are
expected to be mainly light, under 10 kt, but the direction may
vary between SE and NW.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Wednesday Afternoon-Night: Mainly VFR.

Thursday: Mainly VFR. Slight chance of showers and thunderstorms
north and west of NYC terminals in the afternoon and early evening.

Friday-Sunday: Mainly VFR. Chance of showers and thunderstorms
in the afternoon into early evening.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds will remain below sca levels thru Thu. Seas on the ocean
will continue to hover around 4 ft today, then come down well
blw sca lvls Wed and Thu.

A light pressure gradient is expected to keep winds and seas
below SCA levels Friday through the end of the week.

&&

.HYDROLOGY...
There is a risk of localized to scattered flash flooding this
morning into afternoon. Areas from NE NJ, NYC to the Hudson
Valley to SW CT are the primary threat area. Basin averaged
Rainfall rates of up to 2"/hr are possible. FFA has been issued
through 7pm.

Basin averaged rainfall totals of 1 to 2 inches are likely,
with localized amounts of up to 4 inches possible. Rainfall
rates of 2 inches per hour are likely in thunderstorm activity,
potentially as high as 3"/hr.

No hydrologic issues are expected Wed through the first part of
next week.

&&

.TIDES/COASTAL FLOODING...
A high rip risk remains for Suffolk county beaches today, with
a moderate risk elsewhere. There is a moderate risk for all
beaches on Wed.

Minor coastal flooding looks likely once again for tonight's high
tide cycle, resulting in a coastal flood advisory for Southern
Nassau county. Meanwhile, a statement has been issued for southern
Queens in NY and southern Fairfield in CT as a few locations may
just touch minor thresholds.

Another round of minor coastal flooding is expected for the
Wednesday night high tide.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 7 PM EDT this evening for CTZ005>012.
NY...Flood Watch until 7 PM EDT this evening for NYZ068>075-078-
     176>179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ080-
     081.
     Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
     Wednesday for NYZ179.
NJ...Flood Watch until 7 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...BC/JMC
NEAR TERM...JMC/NV
SHORT TERM...JMC
LONG TERM...BC
AVIATION...DS
MARINE...BC/JMC
HYDROLOGY...JMC/NV
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 4, 2:46 AM EST, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
346 AM EDT Tue Jul 4 2023

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176>178-050800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to develop today. Storms will
be slow moving and capable of producing heavy rainfall. Areas of
minor flooding can be expected. There is also a localized flash
flood risk where persistent storms set up.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-050800-
Southern Nassau-
346 AM EDT Tue Jul 4 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Also, showers and thunderstorms are expected to develop today.
Storms will be slow moving and capable of producing heavy rainfall.
Areas of minor flooding can be expected. There is also a localized
flash flood risk where persistent storms set up.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-079-050800-
Northwest Suffolk-Northeast Suffolk-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are expected to develop today.
Storms will be slow moving and capable of producing heavy rainfall.
Minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-050800-
Southwest Suffolk-Southeast Suffolk-
346 AM EDT Tue Jul 4 2023

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Also, scattered showers and thunderstorms are expected to develop
today. Storms will be slow moving and capable of producing heavy
rainfall. Minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-050800-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
346 AM EDT Tue Jul 4 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 4, 12:21 PM EST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
121 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Lightning        3 SSE Flatbush          40.60N 73.92W
07/04/2023                   Kings              NY   Emergency Mngr

            Reported lightning strike to a house in
            Marine Park Brooklyn.

&&
Local storm report, Jul 4, 12:23 PM EST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
123 PM EDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Lightning        Coney Island            40.58N 73.98W
07/04/2023                   Kings              NY   Emergency Mngr

            Possible injury due to lightning at Coney
            Island Beach Brooklyn.

&&
Special weather statement, Jul 4, 1:05 PM EST, 45 minutes before
Special Weather Statement
National Weather Service New York NY
205 PM EDT Tue Jul 4 2023

CTZ007-008-041845-
Northern New London CT-Northern Middlesex CT-
205 PM EDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of northwestern New
London and northern Middlesex Counties through 245 PM EDT...

At 205 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hebron, or 7 miles north of Colchester, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Middletown, Colchester, East Hampton, Cromwell, Portland, Lebanon,
Middlefield, Sprague, Lake Pocotopaug--East Hampton and Franklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4166 7216 4166 7211 4162 7208 4152 7275
      4159 7275 4161 7272 4163 7271 4165 7250
      4158 7247 4159 7242 4160 7241 4159 7239
      4160 7238 4161 7233 4164 7233 4167 7227
      4169 7227 4171 7224
TIME...MOT...LOC 1805Z 277DEG 19KT 4168 7238

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DBR
Special weather statement, Jul 4, 1:09 PM EST, 41 minutes before
Special Weather Statement
National Weather Service New York NY
209 PM EDT Tue Jul 4 2023

NJZ006-105>108-NYZ074-041900-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Richmond (Staten Is.) NY-
209 PM EDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of Hudson, Union, Essex
and Richmond Counties through 300 PM EDT...

At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chatham, or over Summit, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Plainfield, Bloomfield,
Linden, Orange, Summit, Millburn, Secaucus, Harrison, Todt Hill,
Huguenot and Union City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4055 7425 4056 7421 4060 7422 4059 7429
      4061 7431 4061 7444 4067 7440 4065 7445
      4067 7446 4074 7437 4076 7436 4079 7437
      4081 7434 4081 7414 4079 7415 4076 7409
      4080 7407 4081 7402 4053 7411 4052 7415
TIME...MOT...LOC 1809Z 091DEG 5KT 4073 7438

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DBR
Special weather statement, Jul 4, 1:15 PM EST, 35 minutes before
Special Weather Statement
National Weather Service New York NY
215 PM EDT Tue Jul 4 2023

NYZ067-041915-
Orange NY-
215 PM EDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of Orange County
through 315 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bloomingburg, or near Middletown, moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newburgh, Middletown, Port Jervis, Walden, Warwick, Goshen, Howells,
New Windsor, Chester, Montgomery, Florida, Cuddebackville, Otisville,
Huguenot and Unionville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4143 7474 4150 7464 4150 7448 4157 7442
      4160 7435 4160 7433 4162 7429 4150 7399
      4147 7400 4120 7436 4136 7470 4137 7469
      4139 7471 4140 7474
TIME...MOT...LOC 1815Z 314DEG 25KT 4154 7445

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

BR
Special weather statement, Jul 4, 1:49 PM EST, 1 minute before
Special Weather Statement
National Weather Service New York NY
249 PM EDT Tue Jul 4 2023

CTZ006>008-041945-
Northern New London CT-Northern New Haven CT-Northern Middlesex CT-
249 PM EDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of northwestern New
London, northern Middlesex and northeastern New Haven Counties
through 345 PM EDT...

At 248 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middletown, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Meriden, Middletown, Wallingford, Colchester, East Hampton, Durham,
Salem, Cheshire, Cromwell, Portland, East Haddam, Haddam, Lebanon,
Middlefield and Sprague.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4166 7216 4165 7207 4142 7239 4152 7293
      4155 7287 4154 7285 4157 7284 4155 7282
      4157 7280 4158 7275 4163 7270 4165 7250
      4158 7246 4160 7233 4164 7233 4167 7228
      4167 7218
TIME...MOT...LOC 1848Z 287DEG 7KT 4158 7267

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

DBR

The radar

The Philadelphia radar (KDIX), 80 km away, was scanning. The volume nearest the first event began at 18:49 UTC.

Open the radar archive at this moment

Event by event

6 flash flood. Local standard time, as filed.

Flash Flood, Union

When
July 4, 1:50 PM EST to 2:20 PM EST
Where
Union County, 0.78 mi NE of Garwood to 0.79 mi SSW of Cranford Jct
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.659, -74.311

Multiple road closures in Cranford Due to flooding.

Flash Flood, Union

When
July 4, 1:52 PM EST to 2:22 PM EST
Where
Union County, 1.41 mi WNW of Springfield to 1.11 mi WSW of Springfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.705, -74.326

Multiple road closures across Springfield due to flooding.

Flash Flood, Union

When
July 4, 1:57 PM EST to 2:27 PM EST
Where
Union County, 1.38 mi N of Mountainside to 1.03 mi ESE of New Providence
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.690, -74.350

Summit Road, Mountainside Road, and multiple other roads closed due to flooding.

Flash Flood, Union

When
July 4, 2:00 PM EST to 2:30 PM EST
Where
Union County, Linden Jct to 0.2 mi NE of Linden Jct
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.650, -74.230

Road closed near S Elmora Ave and Fay Ave due to flooding and several flooded basements.

Flash Flood, Union

When
July 4, 2:25 PM EST to 2:55 PM EST
Where
Union County, 1.26 mi ESE of Murray Hill to 1.28 mi NNW of Scotch Plains
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.670, -74.380

Flooding on US 22 Westbound between Glenside Ave and Terrill Road. All lanes closed.

Flash Flood, Union

When
July 4, 2:42 PM EST to 3:12 PM EST
Where
Union County, 0.87 mi SE of Springfield to 0.55 mi SW of Vauxhall
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.690, -74.290

Video of a flooded parking lot with water above car tires.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2023Every state in 2023This day in weather historyWarnings in New Jersey, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1121875, 1121876, 1121877, 1121879, 1121883, 1121884.